Wed. May 18th, 2022

Over-the-counter pain relievers are called “the most dangerous over-the-counter drugs.”

Acetaminophen, better known as paracetamol or Tylenol, has been linked to cases of liver failure in the United States.

Acetaminophen, better known as paracetamol, can cause liver damage if not taken properly.

One

Acetaminophen, better known as paracetamol, can cause liver damage if not taken properly.Credit: Getty

John Brems, a professor of surgery at Loyola University in Chicago, regularly treats patients with acute liver poisoning.

“Acetaminophen is a dangerous drug,” he told ABC News.

“Probably the most dangerous OTC drug in the country.

“Many patients took acetaminophen with alcohol.

Warning As Children's Hepatitis Cases Reach 300 - 9 Signs Parents Shouldn't Ignore
Part of liver donated to save daughter dying from mystery hepatitis

“I end up transplanting three or four patients a year, and two or three die before we transplant.”

Toxic hepatitis is inflammation of the liver in response to drugs, alcohol, or chemicals.

They often go away when toxins are removed, but they can permanently damage the liver or cause liver failure.

Signs of an acetaminophen overdose include loss of appetite, nausea and vomiting, epigastric pain, or lethargy.

Dr Sarah Jarvis, GP and Clinical Director at Patient.info, told Sun Online: “Paracetamol is one of the most commonly used medications in the UK. I have had headaches or muscle pains.

“Paracetamol is not a problem for most people who follow the recommended intake (2 tablets every 4 hours, no more than 8 tablets every 24 hours).

“However, you can put yourself at risk if you take more than the recommended dose, especially over a long period of time.

“I’ve seen patients who don’t think it’s a problem to take only twice the recommended dose in a ‘sweet’.

“There were people who did not think that taking a combination cold medicine containing paracetamol was included in the daily ‘allowable dose’ of paracetamol.

“But all of them were at risk of serious liver damage.”

A study from 2017 on paracetamol, which causes liver damage, found that it may impair structural connections between liver cells.

Even if you don’t feel well, always follow the directions and never exceed the recommended amount.

13 cooking hacks that will fill your fridge and save you a lot of money
Incredibly rude optical illusions show you have a dirty mind

Over-the-counter pain relievers lose their effectiveness quickly, making it easy to take too much.

Do not mix interventions with alcohol, especially if you are taking acetaminophen (paracetamol).

Acetaminophen is found in decongestants and cough syrups, so it’s good to know what’s in each medicine you take.

Earlier this year, we talked about how my mother tragically died of liver failure after accidentally overdosing on Remship.

Joan Ita Bergin, 58, suffered from cough and chest pain for a week in December last year and was drinking parcels to manage symptoms.

She was eventually transferred to the intensive care unit, but her condition worsened and she was diagnosed with liver failure.

We pay for your stories!

Any talk about the Sun news desk?

By admin

Leave a Reply

Your email address will not be published.